MAUDE Adverse Event Report: SYNTHES GMBH PROTECT SLEEVE 12/8 L188; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH PROTECT SLEEVE 12/8 L188; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.063
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Defective item was delivered to the hospital.The issue was noticed while assembling it.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the edges of the tip of the protect sleeve 12/8 l188 had minor impacts, causing a deformation of its original shape.Additionally, scratches were observed on the external surface of the shaft due to normal use over approximately 12 years.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed due to post manufacturing damage.A functional evaluation was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the protect sleeve 12/8 l188 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part# 03.010.063 lot # 8690018 manufacturing site: werk hägendorf supplier; na release to warehouse date: 22 nov 2013 expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECT SLEEVE 12/8 L188
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21508944
Report Number8030965-2025-02074
Device Sequence Number8006934
Product Code LXH
UDI-Device Identifier07611819760905
UDI-Public(01)07611819760905(10)8690018
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.063
Device Lot Number8690018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2025
Initial Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown